MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SAVVY LONG OTW PTA DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SAVVY LONG OTW PTA DILATATION CATHETER
Model Number 436-4015X
Medical Device Problem Codes Deflation Problem (1149); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported the pta balloon allegedly ruptured.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.The investigation was inconclusive.The sample was not returned for evaluation.Based on the available information a definitive root cause cannot be determined.It is unknown whether patient factors, handling or other procedural techniques contributed to the reported event.The ifu for the savvy long product was reviewed and contains the following information relevant to the reported event: (a) device description the savvy long percutaneous transluminal angioplasty (pta) peripheral catheter family are a non-reusable coaxial design catheter with a semi-compliant balloon mounted on its distal tip.¿ the hub/¿y¿ connector consists of a through lumen, allowing the catheter to track over a guidewire, and a balloon port, used to inflate the balloon.(b) indication for use the savvy long catheters are intended for balloon dilatation of the femoral, popliteal and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.(c) directions for use.Inspection and preparation note: a 0.018¿ (0.457 mm) guidewire must be inserted in the savvy long catheter across the balloon during any inflation of the balloon.Remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.Prepare a mixture of contrast medium and normal saline as per normal procedure.(recommended 25%/75%) gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady, counterclockwise motion.If resistance is felt upon removal then the balloon and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.Apply pressure to the insertion site according to standard practice or hospital protocol for percutaneous vascular procedures.Warning: after use this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable local, state and federal laws and regulations.(expiry date: 07/2020).(b)(4).
 
Event or Problem Description
It was reported that the pta balloon allegedly ruptured at 10 atms in the femoral artery during treatment for a lower extremity arterial stenosis with an eighty percent occlusion.It was further reported that the balloon allegedly did not deflate in a normal fashion (specifics on balloon deflation were not provided), and fluid was observed during the retraction process.There was no reported patient injury.

Brand Name
SAVVY LONG OTW PTA DILATATION CATHETER
Common Device Name
PTA DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7737800
Report Number9616666-2018-00107
Device Sequence Number10950653
Product Code LIT
UDI-Device Identifier00801741133183
UDI-Public(01)00801741133183
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number436-4015X
Device Catalogue Number436-4015X
Device Lot NumberCMBV0578
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/04/2018
Supplement Date Received by Manufacturer08/12/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1